Over a week ago I got HA lip fillers. My lips don't seem as pink in some places. Is this normal? (photo)

Doctor Answers 4

Lip fillers

Hi Melissawatkib

Thanks for your question and your photo. As you are used to seeing yourself you would notice a change in colour, however there doesn't seem like much of a difference. Have friends noticed this change, do people comment on your lips etc. It may be worth asking others who know you if they have noticed a difference, as often we see flaws that are sometimes not there.

There is a very wide range of products currently available and the most usual component in modern wrinkle fillers is hyaluronic acid. This substance is found naturally in almost all body tissues. When injected as a filler, it is immediately effective in correcting creases and is slowly absorbed over 6-12 months. Earlier generations of fillers used collagen which was purified from animal tissue and these caused allergic reactions in some patients. Allergic reaction is a rare complication with the modern generation of hyaluronic acid fillers. The should not change the colour of your lips

Hyaluronic Acid Fillers and Color Change

Hyaluronic Acid fillers and lip color changes are not typical.  I would definitely consult your treating physician about the color change.  Best, Dr. Green

Change in lip color after filler

Thank you for your question. 

I have not experienced change in lip color as a side effect of filler. I would expect the issue to resolve in the next few weeks. If you're concerned I would schedule a follow up with your injector. 

Good Luck, 

Landon Pryor, MD, FACS
Rockford Plastic Surgeon
4.8 out of 5 stars 37 reviews

You might also like...

Lip filler causing color change in the lips

I have yet to see an instance where using hyaluronic acid-based injections into the lips would change the color of the lips. I would imagine any change in your describing should resolve over time. If you have concerns, I would go back to your injector for an in person evaluation.

I hope this helps

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.